Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS El Paso, TX

August 9, 2007Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Aug 9, 2007, 2:46 PM MDT for Hudspeth County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2007, 2:46 PM MDT (20:46 UTC)
Expired
Aug 9, 2007, 3:30 PM MDT
In force
44 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 96 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 092049
SVREPZ
TXC229-092130-
/O.NEW.KEPZ.SV.W.0095.070809T2046Z-070809T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
246 PM MDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 330 PM MDT

* AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST NICKEL SIZE HAIL 
  AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN    
  HUDSPETH COUNTY ALONG US 62/180 BETWEEN CORNUDAS AND MONTANA VISTA.  
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN HUDSPETH COUNTY AT 300 PM MDT
  RURAL NORTHWESTERN HUDSPETH COUNTY AT 320 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3169 10578 3169 10560 3178 10547 3195 10551
      3200 10560 3197 10587 3184 10583

$$

AA
1 follow-up statement
000 
WWUS54 KEPZ 092126
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
322 PM MDT THU AUG 9 2007

TXC229-092132-
/O.EXP.KEPZ.SV.W.0095.000000T0000Z-070809T2130Z/
HUDSPETH TX-
324 PM MDT THU AUG 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUDSPETH COUNTY
EXPIRES AT 330 PM MDT...

THE STORM HAS WEAKENED TO BELOW SEVERE LEVELS AND MOVED NORTH OF US 
62/180. 

LAT...LON 3169 10578 3169 10560 3178 10547 3195 10551
      3200 10560 3197 10587 3184 10583

$$

AA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:20 AM MDT, 11 hours 26 minutes earlier.

Area forecast discussion, Aug 9, 3:20 AM MDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 AM MDT THU AUG 9 2007

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEXT MEXICO AND WESTERN
TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A
RESULT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TODAY AND FRIDAY. WARM AND MOSTLY DRY WEATHER IS EXPECTED
OVER THE WEEKEND AND NEXT WEEK AS HIGH PRESSURE MOVES INTO THE
SOUTHWESTERN UNITED STATES.

&&

.DISCUSSION...
REGIONAL PATTERN WILL BE DOMINATED BY UPPER RIDGE WITH AN EAST-
WEST AXIS EXTENDING ACROSS NORTHERN NEW MEXICO INTO FRIDAY.
SEVERAL WEAK UPPER WAVES SUGGESTED BY BOTH SATELLITE IMAGES AND
SHORT TERM MODEL DATA WILL APPROACH REGION FROM THE EAST AND
SOUTHEAST TODAY AND THIS EVENING WHILE DEEP EAST TO SOUTHEAST FLOW
PROVIDES MOISTURE TRANSPORT. PRECIPITABLE WATER AMOUNTS WILL
REMAIN RATHER HIGH TODAY AND FRIDAY WITH VALUES ABOVE 1.2 INCHES
MOST AREAS. FORECASTED SOUNDINGS ALSO SHOWING MODERATE INSTABILITY
WITH CAPES FROM 1000 TO 2000 J/KG DURING THE LATE AFTERNOON/EARLY
EVENING THUS EXPECT SCATTERED CONVECTION BY EARLY THIS EVENING
OVER MOST AREAS. ABUNDANT DEEP MOISTURE AND LOW CLOUD LAYER WIND
SPEEDS INDICATE HEAVY RAINFALLS OVER ISOLATED LOCATIONS.

MODELS HAVE BEEN VERY CONSISTENT EACH RUN IN EXPANDING RIDGE
ACROSS THE SOUTHERN ROCKIES NEXT SEVERAL DAYS WITH AN ASSOCIATED
500 MB HEIGHT CENTER REFORMING OVER NORTHERN NEW MEXICO. THIS WILL
BRING WEAK LARGE SCALE PERSISTENT SUBSIDENCE ACROSS THE CWA AFTER
TODAY WITH CIRCULATION AROUND THE HIGH ADVECTING WARMER DRIER
CONTINENTAL AIR ALOFT INTO REGION. FINALLY PATTERN CHANGE WILL
ALSO TEND DEFLECT/SHUNT BOTH DEEPER MOISTURE AND EMBEDDED WAVES
SOUTH AND WEST OF THE CWA. THUS EXPECT CONVECTIVE POTENTIAL WILL
SLOWLY DIMINISH AFTER TODAY WITH MAINLY ISOLATED STORMS FRIDAY AND
CONVECTION LIMITED TO MOUNTAINS SUNDAY AND BEYOND.

&&

.AVIATION...
SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES
IN SHOWERS AND THUNDERSTORMS MAINLY FROM 21Z-04Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 97  73  98  73  97 /  20  30  10  20  10
SIERRA BLANCA TX        97  72  98  71  96 /  20  20  10  20  10
LAS CRUCES              96  70  97  70  97 /  20  30  10  20  10
ALAMOGORDO              96  70  97  71  96 /  20  30  10  20  10
CLOUDCROFT              74  49  75  49  74 /  30  30  20  30  20
TRUTH OR CONSEQUENCES   95  70  96  69  95 /  20  20  10  20  10
SILVER CITY             86  64  87  62  88 /  30  20  20  20  20
DEMING                  96  70  97  69  97 /  20  20  10  20  10
LORDSBURG               96  69  97  68  95 /  20  20  10  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Aug 9, 11:20 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT THU AUG 9 2007

NMZ022>025-030>032-TXZ055-056-101730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1120 AM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT WILL BE
CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN.
RAINFALL TOTALS IN ONE HALF TO ONE INCH IN A SHORT AMOUNT OF TIME
WILL BE POSSIBLE. THIS COULD LEAD TO SOME MINOR FLOODING
ESPECIALLY OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WE WILL AGAIN SEE THUNDERSTORMS ON FRIDAY...BUT THEN DRIER AIR WILL
BEGIN TO WORK INTO THE REGION AND THE CHANCES FOR AFTERNOON AND
EVENING THUNDERSTORMS WILL DIMINISH AFTER SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ALL SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:54 PM MDTSevere Thunderstorm WarningEPZHudspeth51 min
Aug 9, 5:15 PM MDTSevere Thunderstorm WarningEPZHudspeth30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.